MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2337-1038S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that the patient developed deep vein thrombosis could not be confirmed, since the device(s) were not returned for evaluation and no other additional information was received from the clinical site.More detailed information about the patient's medical history, the event details and the involved device(s) must be available to determine the root cause.   if any additional information becomes available, the investigation will be reopened and re-evaluated accordingly.H3 other text : device remains implanted in patient.
 
Event or Problem Description
A post-market clinical evaluation of the treatment of femur fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system subject (b)(6).Patient developed deep vein thrombosis on the ipsilateral side (right lower extremity) distal to the pf nail implant.Doppler study ((b)(6) 2023) day prior to 9 month post-op follow-up visit on (b)(6) shows dvt persists.Ortho deferred treatment to oncology due to breast cancer setting.Prescription for 5 mg eliquis still current.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.The provided details were forwarded to an hcp for review and statement ¿ [excerpts]: ¿i think that's all right.With the further diagnosis of breast cancer, it is possibly more related to this than to the nail.But since only a temporary medical intervention (eliquis) is necessary here, which can be discontinued in 6 months, the categorization is ok.¿ with given details no further technical statement could be given.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
FEMORAL NAIL PF, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø10X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17325045
Report Number0009610622-2023-00255
Device Sequence Number5537274
Product Code HSB
UDI-Device Identifier07613327288704
UDI-Public07613327288704
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2337-1038S
Device Catalogue Number23371038S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient Weight111 KG